Ugh, lungs hurt.
I got my new shipment the other day from Gourmet Vapor and since I've been vaping it, I've noticed my lungs are a bit sore, I have a sharp pain in my left shoulder similar to when you have really bad gas (some ppl get it, some don't), and my breathing is more difficult. When I vaped the juices I got from FSUSA I had none of this going on. Both batches were 24mg nic. The ONLY change (other than different companies) was that the ones from FSUSA were 50/50pg/vg and the new batch from GV is 80/20pg/vg.
Could just increasing the pg really cause such a dramatic effect? And if so, how much vg would I need to add (I am bad at math) in order to get it down closer to a 50/50 mix? I know adding vg will lower the nic levels, but I am ok with that as long as I feel better.
Could be that you have a sensitivity to pg, or it could be that the brand isn't honest about the quality of their ingredients.
Regardless whatever the cause may be, immediately discontinue using the product. If it hurts, don't do it; that's your body telling you something is wrong. Explain your problem to the company, and they may allow you to return it for a replacement/brand that works for you.
Hello Vivictus. In my 5 months of vaping and using juices from different places, I quickly found that I could not vape PG liquids. I cough alot and constantly clear my throat from PG, which is kinda like an allergic reaction. I went to VG or mostly VG (75% or more) and I'm fine. You say your lungs hurt...could that be from coughing alot?
I've not tried Gourmet Vapor but maybe if you change around your PG/VG percentages, things will all be good again. Perhaps, add a little VG to your bottle or to a small amount to check it out. Also, high nic content can make it a harsher vape. I used to vape 24 mg and now I'm at 0. Once in a while I vape a little nic...ya know, those stressful days.
Yeah, just seemed weird to be fine at 50/50 but not 80/20. As for gourmet Vapor, they are a respected company from what I've been reading, so I highly doubt it is a quality issue. I plan to go to the store and get some glycerin soon and try to at least dilute my juice by about 10-15%, or 2-3 drops per 20. I think I will need to do it that way before I wind up accidentally fouling up a whole bottle.
i would stop using it. Reaction to high pg would be my guess. I would just order more juice from FSUSA since it didn't give you problems + try more VG %. Here's a good post for VG suppliers in case you need it. Suppliers
Originally Posted by vivictus
When I make home-made herbal tinctures, for use with larger vaporizers and e-cigs, I use food grade vegetable glycerin found in health food shops. Simply put, PG in e-liquid is essentially an industrialized glycerol which is often made from animal and petroleum byproducts, it is considered safe for those without sensitivities, but some people have negative reactions where pg is concerned, and many of those people can safely turn to vegetable glycerin. I prefer vg for the more rich, and slightly sweeter vapor as well.
If you find that diluting it to the ratio you have previously had success with doesn't help much, or at all, I would seriously recommend returning the product; at that point, it's much less likely that it's the pg causing your issue, it may be something else entirely and if that is the case there is no telling how it's effecting you.
Yeah, it can be an allergic reaction, just add some PV to the liquid and see if it works. On the other hand, it might be just a side effect of quitting the analogs (pain in the chest, coughing every morning, headache... - in the first 1-2 weeks).... or if you mix analogs with e-cig, but i'm not really sure about that.
Last edited by Vi7o; 11-14-2010 at 07:58 PM.
I still smoke 1-3 each evening, however my cough is nearly gone and only comes up occasionally, but is never a hacking cough anymore. I rarely cough anything up anymore either. So unless I could still be suffering from withdrawls from tobacco even though I have a couple still each day... I dunno. It's possible and would make sense. I am gonna go get some glycerin from CVS and try to dilute it a bit and see what happens.
Adding VG will cut the PG/VG ratio however as others have mentioned it will also cut the nicotene AND flavor as well. You might have better results buying the same formulation in 100% vg. Adding the 100% VG to the 80/20 solution in equal proportions would give you a solution of 40pg/60vg so you could alter that slightly with a little more than 50% of the 80/20 to roughly come out with a 50/50 solution and still have the full nicotene content and flavor content.
If you add one part 80/20 to one part 0/100 you have 80/120 divided by 2 parts equals 40/60
It may also be that something in the flavoring is causing the problem and has nothing to do with the pg/vg ratio. I have seem some complain of sore tongues and such only to have it dissappear when stopping that particular flavor. It seems that if you have a true reaction to pg it would occur even at a 50/50 ratio. I have also heard some do and some do not add water which can cause problems for some.
Last edited by IrishGirl; 11-14-2010 at 09:21 PM.
I'm exactly the same! I can vape a 60PG/40VG, but nothing with more PG or I start sneezing and it makes my chest hurt. I had to figure this out the hard way when I started DIY juice. I use PG as my dilution and VG with nicotine. I tested a flavor without the nic and started sneezing and then my chest started to hurt. It got better a short time later, but I didn't make the correlation until I tested another batch and it happened again. Maybe I'm just weird, but anything 60PG or less and I'm fine.
Originally Posted by vivictus
Vaping my head off since 17 Sep 10:
If it tastes good, VAPE IT!